Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 230, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 30, 2016, 7:41 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 30, 2016, 8:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Roanoke radar (KFCX), 145 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:49 PM EDT | TSTM WND DMG | 4 Sse Bent Creek, VA | TWO TREES DOWN ON ROUTE 615. |
| Jul 30, 7:53 PM EDT | TSTM WND DMG | 4 Se Bent Creek, VA | TREE DOWN ON WATT ABITT ROAD. |
| Jul 30, 8:06 PM EDT | TSTM WND DMG | 5 S Bent Creek, VA | TREE DOWN ON LIBERTY CHAPEL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WUUS51 KRNK 302341
SVRRNK
VAC011-029-310045-
/O.NEW.KRNK.SV.W.0230.160730T2341Z-160731T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 845 PM EDT
* AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENT
CREEK...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
BENT CREEK...
OAKVILLE...
AND ANDERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 7849 3733 7852 3736 7858 3740 7859
3734 7860 3729 7865 3746 7898 3749 7894
3750 7895 3750 7892 3752 7889 3753 7889
3755 7886 3754 7882 3757 7881 3759 7883
3760 7881 3762 7882 3756 7833
TIME...MOT...LOC 2341Z 288DEG 20KT 3752 7886
HAIL...<.75IN
WIND...60MPH
$$
JH3 follow-up statements
047
WWUS51 KRNK 302353
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT SAT JUL 30 2016
VAC011-029-310045-
/O.CON.KRNK.SV.W.0230.000000T0000Z-160731T0045Z/
APPOMATTOX VA-BUCKINGHAM VA-
753 PM EDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR
CENTRAL APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES...
AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWER HILL...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
BENT CREEK...
OAKVILLE...
AND ANDERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 7849 3733 7852 3736 7858 3740 7859
3734 7860 3729 7865 3746 7898 3749 7894
3750 7894 3750 7892 3752 7889 3753 7889
3755 7886 3754 7882 3757 7881 3759 7883
3760 7881 3762 7882 3756 7833
TIME...MOT...LOC 2353Z 312DEG 10KT 3750 7881
HAIL...1.00IN
WIND...60MPH
$$
JH235
WWUS51 KRNK 310005
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT SAT JUL 30 2016
VAC011-029-310045-
/O.CON.KRNK.SV.W.0230.000000T0000Z-160731T0045Z/
APPOMATTOX VA-BUCKINGHAM VA-
805 PM EDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR
CENTRAL APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES...
AT 804 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWER HILL...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES. NEARLY CONTINUOUS LIGHTNING CAN
BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
BENT CREEK...
OAKVILLE...
AND ANDERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 7849 3733 7852 3736 7858 3740 7859
3734 7860 3729 7865 3745 7894 3747 7892
3748 7892 3749 7891 3750 7888 3751 7887
3752 7885 3754 7882 3757 7881 3758 7882
3760 7881 3761 7880 3756 7833
TIME...MOT...LOC 0004Z 337DEG 16KT 3745 7879
HAIL...1.00IN
WIND...60MPH
$$
JH980
WWUS51 KRNK 310044
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT SAT JUL 30 2016
VAC011-029-310054-
/O.EXP.KRNK.SV.W.0230.000000T0000Z-160731T0045Z/
APPOMATTOX VA-BUCKINGHAM VA-
844 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES WILL EXPIRE AT
845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3733 7849 3733 7852 3736 7858 3740 7859
3734 7860 3729 7865 3745 7894 3747 7892
3748 7892 3749 7891 3750 7888 3751 7887
3752 7885 3754 7882 3757 7881 3758 7882
3760 7881 3761 7880 3756 7833
TIME...MOT...LOC 0044Z 063DEG 12KT 3739 7868
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:16 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 30, 7:16 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 716 PM EDT Sat Jul 30 2016 .SYNOPSIS... Low pressure will drift east passing north of the area overnight into later Sunday. A cold front with this feature will move to the Central Appalachians by Sunday night. Monday into Wednesday the low will be offshore with the front extending into the Carolinas. && .NEAR TERM /THROUGH SUNDAY/... As of 325 PM EDT Saturday... Mesoanalysis this afternoon showing best moisture convergence along a line from near Raleigh north toward the Shenandoah Valley. Radar showing scattered showers and storms across the Blue Ridge from the NC foothills northeast toward Amherst and more isolated west. As we head into the evening, models are favoring the piedmont with more coverage which is in step with sfc analysis. Still looking at high chance pops north and northeast to lower in the south and southwest. There is some upper level energy back over middle TN this afternoon that slowly moves east toward the mountains late tonight. So for now will have some break in the showers and storms after midnight then increase pops from the southwest toward morning though the coverage may lessen given time of day being unfavorable. Sunday, the main belt of westerlies stays over the northern CWA with a lee trough developing at the sfc over the Piedmont. Nothing really to latch onto but watching upper impulses and timing them. Models are favoring a better threat of storms along/near the Blue Ridge Sunday afternoon spreading east to southeast to the piedmont. Will have pops in the high chance to low likely range by late afternoon. Lows tonight will range from the mid 60s west to lower 70s east, then rise to the lower 80s west for highs Sunday to around 90 east. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... as of 300 PM EDT Saturday... Low amplitude trough will continue to affect the eastern CONUS from the Great Lakes into New England over the next few days. Several spokes of short-wave energy will be rotating through this trough in a fairly chaotic fashion with various model solutions as to strength and timing. Models agree that an associated frontal boundary will be dropping southeast across the forecast area Sunday night into Monday. Not expecting much in the way of sensible weather with this feature but may become a focus for showers and thunderstorms later in the day Monday as heating/destabilization takes place with the best chances for convection focused across the southern sections of the CWA. Slightly drier and cooler air will filter southward behind this front with highs Monday about normal for the first day of August. Tuesday looks to be mostly dry as the front is to our south and high pressure over located over the northern mid-Atlantic will provide weak northerly flow at the surface. Still maintained slight chance pops with diurnal heating cycle but not expecting much activity. Highs again near early August climo although slightly drier air should make it a tad more pleasant. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 300 PM EST Saturday... Surface high will drift slowly northeast Wed-Thu as upper heights begin to rise again. The boundary over the Carolinas will more or less undergo frontolysis by Thursday leaving most of the mid- Atlantic region back in a familiar pattern; daily thunderstorm chances and near seasonable warm and humid conditions. Mesoscale features and subtle short-waves will regulate the favored areas for convection within the diurnal heating cycle unless a stronger short- wave is able to maintain overnight activity but not really possible to pin down anything at this longer range. We remain near the summer climatological maxima for temps but the slow downward trend will commence only a few days after this extended forecast period ends. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 700 PM EDT Saturday... Widely scattered shra/tsra look to persist into this evening with best coverage mainly north and east of the taf locations. Since still cant rule out an isolated shower or storm popping up in the next hour or two, maintained a vicinity mention at most spots until a while after loss of heating. Some added showers may move into the west or persist across the far northeast sections into the overnight but too uncertain to include any mention after better instability wanes. Otherwise looking at fog potential at most sites, but more likely KLWB/KBCB where IFR vsbys to LIFR are expected. After fog/stratus burns off 14z/10am Sunday, looking at VFR into midday although some lingering mid deck and isolated showers possible, with more storms developing around or after 18z/2pm. Coverage looks a bit more widespread with possible development over the mountains just ahead of the front early on, with progression east of coverage into the eastern lee trough later in the afternoon. However given uncertainty will basically include a VCTS or VCSH Sunday afternoon at most locations at this point. Convection should again fade out Sunday evening with more widespread fog/stratus and sub-VFR likely after midnight espcly where earlier showers occurred. Extended aviation discussion... The weak cold front will sag through the region later Monday before stalling just south of the area into midweek. This should briefly push deeper moisture to the south to start the week with mainly isolated convection Monday and perhaps mainly south/east of the taf sites Tuesday into Wednesday. Moisture will return north by Thursday ahead of the next upstream cold front with shra/tsra likely increasing Thursday afternoon. Thus VFR conditions are expected for most of the time, with the exception being temporary sub-VFR conditions under any shower or thunderstorm, and during the night with patchy fog and stratus over parts of the region. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/AMS/WP NEAR TERM...WP SHORT TERM...PC LONG TERM...PC AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 30, 3:44 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SAT JUL 30 2016 VAZ023-024-034-035-044>047-058-059-311945- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 344 PM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS THROUGH EARLY EVENING MAY BECOME SEVERE WITH ISOLATED DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009>020-022-032-033-043-WVZ042>044-507-508- 311945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-PATRICK-FRANKLIN-HENRY- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 344 PM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 2:15 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT SAT JUL 30 2016
VAZ032-043-301915-
HENRY-PATRICK-
215 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN PATRICK...AND SOUTHWESTERN HENRY COUNTIES AND THE CITY OF
MARTINSVILLE...
AT 215 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUFFALO RIDGE...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
STUART...
WOOLWINE...
SPENCER...
AND BASSETT.
THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3663 8040 3683 8031 3679 8003 3678 8003
3678 8001 3675 7980 3654 7986 3654 8007
TIME...MOT...LOC 1815Z 282DEG 14KT 3669 8024
JRSpecial weather statement, Jul 30, 4:37 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT SAT JUL 30 2016
VAZ047-302115-
BUCKINGHAM-
437 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN BUCKINGHAM COUNTY...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER WINGINA...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
WINGINA...
AND BREMO BLUFF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3755 7831 3757 7881 3763 7882 3764 7880
3764 7872 3767 7872 3768 7869 3770 7869
3768 7866 3768 7864 3771 7865 3775 7862
3776 7855 3776 7851 3780 7849 3776 7847
3775 7844 3771 7829 3762 7826
TIME...MOT...LOC 2036Z 267DEG 18KT 3767 7874
JHSpecial weather statement, Jul 30, 5:37 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT SAT JUL 30 2016
VAZ059-302215-
CHARLOTTE-
537 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL CHARLOTTE COUNTY...
AT 537 PM EDT...A STRONG THUNDERSTORM WAS NEAR SAXE...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
DRAKES BRANCH...
WYLLIESBURG...
AND SAXE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3689 7849 3680 7857 3680 7868 3681 7867
3683 7869 3684 7867 3686 7867 3692 7875
3694 7873 3700 7874 3700 7876 3699 7875
3698 7877 3696 7877 3695 7879 3698 7881
3701 7881 3703 7846
TIME...MOT...LOC 2137Z 274DEG 21KT 3692 7873
JHSpecial weather statement, Jul 30, 5:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT SAT JUL 30 2016
VAZ024-035-302230-
ROCKBRIDGE-AMHERST-
551 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
AMHERST...AND SOUTHWESTERN ROCKBRIDGE COUNTIES AND THE CITY OF BUENA
VISTA...
AT 551 PM EDT...A STRONG THUNDERSTORM WAS OVER GLASGOW...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUENA VISTA...
AMHERST...
GLASGOW...
CLIFFORD...
AND FORKS OF BUFFALO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3777 7907 3772 7907 3770 7901 3751 7902
3754 7937 3759 7938 3761 7941 3760 7943
3762 7944 3761 7946 3758 7945 3757 7943
3756 7944 3755 7946 3756 7955 3758 7958
3760 7957 3763 7963 3774 7960 3778 7908
TIME...MOT...LOC 2151Z 276DEG 16KT 3766 7946
JRSpecial weather statement, Jul 30, 6:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT SAT JUL 30 2016
VAZ035-046-302315-
APPOMATTOX-AMHERST-
630 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN APPOMATTOX AND AMHERST COUNTIES...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS OVER PLEASANT VIEW...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...
BENT CREEK...
CLIFFORD...
FORKS OF BUFFALO...
AND NEW GLASGOW.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3745 7882 3754 7936 3755 7937 3756 7937
3768 7934 3769 7932 3772 7931 3776 7907
3771 7906 3770 7899 3768 7898 3768 7897
3755 7890 3754 7883 3755 7882 3753 7880
TIME...MOT...LOC 2230Z 279DEG 19KT 3762 7926
JHSpecial weather statement, Jul 30, 7:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT SAT JUL 30 2016
VAZ035-046-047-310030-
BUCKINGHAM-APPOMATTOX-AMHERST-
736 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL APPOMATTOX...SOUTHEASTERN AMHERST AND BUCKINGHAM COUNTIES...
AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER RIVERVILLE...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
APPOMATTOX...
DILLWYN...
BENT CREEK...
AND ANDERSONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3734 7846 3733 7849 3733 7852 3737 7858
3740 7859 3734 7860 3729 7865 3747 7905
3763 7895 3754 7890 3754 7883 3757 7881
3759 7883 3760 7881 3763 7882 3764 7880
3763 7872 3767 7872 3763 7825
TIME...MOT...LOC 2336Z 298DEG 18KT 3752 7891
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:26 PM EDT | Special Weather Statement | RNK | Carroll | 49 min |
| Jul 30, 1:53 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Jul 30, 2:15 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 60 min |
| Jul 30, 4:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 30, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 61 min |
| Jul 30, 5:37 PM EDT | Special Weather Statement | RNK | Charlotte | 38 min |
| Jul 30, 5:51 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 39 min |
| Jul 30, 6:30 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jul 30, 7:36 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.